I tried taking Proscar, cut into quarters, for 3 months and at the three month mark quit as I felt I was experiencing side effects (frequency of erections dropped drastically, morning wood gone, very difficult to maintain an erection, etc.) After quitting, within approximately 2 weeks I felt that sexual functions were back to normal. I had done tons of research prior to taking it, and was very worried about sexual side effects, and cannot rule out the possibility that the side effects were psychological in nature; however, the lack of morning wood I felt to be pretty significant.
I can’t get the idea of trying it one more time for a little longer than 3 months out of my mind. If I were to try it again, would you recommend sticking with 1/4 a pill a day, or do you think I could get by with taking 1/4 a pill every other day or just on Monday, Wednesday, Friday?
It does not sound like your erections have been “tested in the field”. Just the absence of morning erections does not fit the “field test”. The libido issues certainly could’ve been prompted from psyching yourself up about side effects, but it would be impossible for me to say one way or the other. I don’t know how old you are or anything about your medical history, but there’s some info at WebMD that you might find interesting.
In general, you can try a lower daily dose to see if that helps, but you need to discuss this with your prescribing doctor.